View Full Version : focalin and rapid blinking


Mountainman1126
12-06-12, 12:47 PM
Hi i recently started focalin xr 10mg a day. and about a week or so in i've developed these weird tics. constant hard eye blinking, tightening throat thing, and occasianaly nose twitches. i've read that this can be a side effect of all stimulants but i was wondering if anyone has knowlege as to whether certain stims. such as focalin are worse for this or better. my adhd has been better and i realy don't want to stop taking stimulants yet especialy since this is the first stimulant i have tried. any advice or personal experiences would be greatly appreciated. also they seem to get worse when the medication is wearing off strangly. thank you in advanse

namazu
12-06-12, 03:04 PM
It really seems to vary a lot from person to person, which meds produce side effects. Some people are sensitive to stimulants in general, others do OK with one but not another.

Is there a lower dose you could try? That's another factor that plays into it as well.

Do you have any personal or family history of tics, Tourette's, or OCD? Sometimes stimulants can make these tendencies worse (though some people don't have problems), and sometimes they can cause tics even in people without a history of it.

Mountainman1126
12-06-12, 06:32 PM
It really seems to vary a lot from person to person, which meds produce side effects. Some people are sensitive to stimulants in general, others do OK with one but not another.

Is there a lower dose you could try? That's another factor that plays into it as well.

Do you have any personal or family history of tics, Tourette's, or OCD? Sometimes stimulants can make these tendencies worse (though some people don't have problems), and sometimes they can cause tics even in people without a history of it.


Hi thanks for your response. well i as well as my family have a history of ocd although the blinking isn't in response to trying to "resolve" or keep something bad from happening like with ocd but more of an unconsious movement although perhaps it is related. as far as tics or tourettes not that i am aware of although i do have a cousin with MS. THis is my first stimulant besides wellbutrin although i was very sensitive to wellbutrin especial at the start of the meds and had similar, although not as severe tics with the wellbutrin. I suppose i must be sensative to stimulants. as far as the dose i concerned i asked for the lowest possible dose that the doc. thought would work. 10mg a day. as i checked it is a rather low dose for an adult, and since it bearly works at this dose im afraid that this might just be a stimulant reaction with me. I was interested in perhaps trying an amphetimine type. im hoping this will help with the tics.